MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETERS

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETERS
Catalog Number 1601-38
Medical Device Problem Codes Detachment Of Device Component (1104); Material Rupture (1546)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was discarded by the hospital.Hence, we could not conclusively determine the root cause of the defect.All of the (b)(4) units of catheter manufactured under this lot number have been sold.We have not received any other complaints related to similar incident from other customers.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.We therefore believe this is an isolated incident.It is likely the balloon got caught on the calcified region of the plaque causing the balloon to dislodge from the shaft when pulling the balloon during embolectomy.There was no injury to the patient as the result of this incident.Although we have requested the hospital multiple times for additional information on the incident, we have not heard anything back from the hospital.
 
Event or Problem Description
Tip of the catheter broke during usage.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETERS
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key6836198
Report Number1220948-2017-00050
Device Sequence Number496076
Product Code DXE
UDI-Device Identifier00840663100583
UDI-Public00840663100583
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2022
Device Catalogue Number1601-38
Device Lot NumberSLC3886
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2017
Initial Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1